MAUDE Adverse Event Report: VASCULAR SOLUTIONS LLC TURNPIKE SPIRAL 135CM; CATHETER, PERCUTANEOUS

VASCULAR SOLUTIONS LLC TURNPIKE SPIRAL 135CM; CATHETER, PERCUTANEOUS
Catalog Number 5640
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "tip of the spiral snapped off and doctor was able to retrieve it immediately." there was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).Correction to section h: udi number.Device evaluation: one-unit of turnpike was returned to teleflex for evaluation.Blood particulates were noted on the unit.Unit was decontaminated and inspected.Approximately 0.4 cm of tip separation was confirmed.Tip material was fatigued and twisted.A dhr review was completed for lot 73a2300139, and no issues or nonconformities were noted.Case details were reviewed.Damages are likely to have occurred during use in the procedure.The ifu states the following warning and precaution.- never advance, withdraw, or rotate an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the catheter or guidewire against resistance may result in separation of the catheter or guidewire tip, other device damage, or vessel injury.- exercise care in handling the catheter during a procedure to reduce the possibility of accidental breakage, bending, or kinking - do not rotate the catheter more than two (2) consecutive 360 rotations in either direction if the distal tip is not also rotating and advancing, as it may result in separation of the catheter, damage to the catheter, or vessel injury.As per the additional information received, the patient was in good condition post procedure.Another turnpike was used to complete the case.Damages incurred by the turnpike is likely due to operation against resistance against a calcified lesion.Twisted tip material observed on the returned product is indicative of the tip subjected to torque with the material tethered in place.Based on the information, the most likely root cause of the issue is operational context and/or unintended use error.
 
Event or Problem Description

Brand Name
TURNPIKE SPIRAL 135CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
VASCULAR SOLUTIONS LLC
minneapolis MN
Manufacturer (Section G)
VASCULAR SOLUTIONS LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20097736
Report Number2134812-2024-00043
Device Sequence Number20749259
Product Code DQY
UDI-Device Identifier10841156100704
UDI-Public(01)10841156100704(11)2302115(17)250103(10)73A2300139(21)
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/03/2025
Device Catalogue Number5640
Device Lot Number73A2300139
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/29/2024
Supplement Report FDA Received Date09/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown